Alert archive / Idaho / Red Flag Warnings in 2011
Red Flag Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 6, 2011, 3:21 AM MDT for 5 counties in Idaho. It took effect at Sep 6, 2011, 12:00 PM MDT. It was in force for 58 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2011, 3:21 AM MDT (09:21 UTC)
- In effect from
- Sep 6, 2011, 12:00 PM MDT
- Expired
- Sep 8, 2011, 9:59 PM MDT
- In force
- 58 hr
- Issued by
- NWS Pocatello, ID
Counties Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 194 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3961 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270 WWUS85 KPIH 060921 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 321 AM MDT TUE SEP 6 2011 IDZ475-476-062130- /O.NEW.KPIH.FW.W.0007.110906T1800Z-110907T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 321 AM MDT TUE SEP 6 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR HIGH HAINES INDICES FOR SOUTHEAST IDAHO FIRE ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * WINDS/RH: POOR HUMIDITY RECOVERY CONTINUES TO EXACERBATE BURNING CONDITIONS. NORTHWEST WINDS WILL REMAIN RELATIVELY LIGHT. * LIGHTNING: LIGHTNING ACTIVITY LEVEL 2 EXPECTED THIS AFTERNOON AND EVENING. * HAINES: 5 (MODERATE) TO 6 (HIGH). * TIMING: NOON TODAY UNTIL MIDNIGHT TONIGHT. * LOCATIONS INCLUDE: ACTIVE WILDFIRES WITHIN FIRE ZONES 475 AND 476...INCLUDING BUT NOT LIMITED TO THE SADDLE...SALT AND VELVET FIRES MAY EXPERIENCE ERRATIC FIRE BEHAVIOR AND EXPLOSIVE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES WILL SUPPORT EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
6 follow-up statements
696 WWUS85 KPIH 062023 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 223 PM MDT TUE SEP 6 2011 IDZ475-476-071200- /O.EXT.KPIH.FW.W.0007.000000T0000Z-110909T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 223 PM MDT TUE SEP 6 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT THURSDAY NIGHT FOR HIGH HAINES INDICES FOR SOUTHEAST IDAHO FIRE ZONES 475 AND 476... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT THURSDAY NIGHT. * WINDS/RH...WIND WILL REMAIN LIGHT OUTSIDE OF THUNDERSTORM ACTIVITY. WHILE OVERNIGHT HUMIDITY RECOVERY WILL IMPROVE...RECOVERY WILL IN GENERAL REMAIN VERY POOR IN HIGH ELEVATIONS AND FAIR TO GOOD IN VALLEYS AND BASINS. * LIGHTNING...LIGHTNING ACTIVITY LEVEL OF 2. * HAINES...WIDESPREAD HAINES INDEX OF 6. * TIMING...A HAINES INDEX OF 6 IS EXPECTED FROM NOON UNTIL MIDNIGHT FOR TONIGHT...WEDNESDAY...AND THURSDAY. * LOCATIONS INCLUDE...THE SALMON-CHALLIS NATIONAL FOREST AND ADJACENT BLM AND STATE LAND. ACTIVE WILDFIRES WITHIN FIRE ZONES 475 AND 476...INCLUDING BUT NOT LIMITED TO THE SADDLE COMPLEX...SALT...AND VELVET INCIDENTS...MAY EXPERIENCE EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES WILL SUPPORT EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MESSICK HTTP://WEATHER.GOV/POCATELLO
846 WWUS85 KPIH 070949 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 349 AM MDT WED SEP 7 2011 IDZ475-476-072200- /O.CON.KPIH.FW.W.0007.000000T0000Z-110909T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 349 AM MDT WED SEP 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT THURSDAY NIGHT FOR HIGH HAINES INDICES FOR SOUTHEAST IDAHO FIRE ZONES 475 AND 476... * WINDS/RH...WIND WILL REMAIN LIGHT OUTSIDE OF THUNDERSTORM ACTIVITY. HUMIDITY 9-14 PERCENT ON LOWER AND MIDDLE SLOPES TODAY. OVERNIGHT HUMIDITY RECOVERY REMAINS POOR WITH LITTLE OVER ALL CHANGE. * LIGHTNING...LIGHTNING ACTIVITY LEVEL OF 1. * HAINES...INDEX OF 6. * TIMING...A HAINES INDEX OF 6 WILL CONTINUE THROUGH MIDNIGHT THURSDAY NIGHT. * LOCATIONS INCLUDE...THE SALMON-CHALLIS NATIONAL FOREST AND ADJACENT BLM AND STATE LAND. ACTIVE WILDFIRES WITHIN FIRE ZONES 475 AND 476...INCLUDING BUT NOT LIMITED TO THE SADDLE COMPLEX... SALT...AND VELVET INCIDENTS...MAY EXPERIENCE EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES WILL SUPPORT EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
510 WWUS85 KPIH 071944 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 144 PM MDT WED SEP 7 2011 IDZ475-476-081200- /O.CON.KPIH.FW.W.0007.000000T0000Z-110909T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 144 PM MDT WED SEP 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT THURSDAY NIGHT FOR HIGH HAINES INDICES FOR SOUTHEAST IDAHO FIRE ZONES 475 AND 476... * WINDS/RH...WIND WILL REMAIN LIGHT OUTSIDE OF THUNDERSTORM ACTIVITY. HUMIDITY 7-15 PERCENT. OVERNIGHT HUMIDITY RECOVERY REMAINS POOR WITH LITTLE OVERALL CHANGE. * LIGHTNING...LIGHTNING ACTIVITY LEVEL OF 2. * HAINES INDEX...SIX. * TIMING...THE HAINES INDEX WILL CONTINUE AT SIX THROUGH AT LEAST MIDNIGHT. THE HAINES INDEX WILL ONCE AGAIN RISE TO 6 ON THURSDAY AFTERNOON. * LOCATIONS INCLUDE...THE SALMON-CHALLIS NATIONAL FOREST AND ADJACENT BLM AND STATE LAND. ACTIVE WILDFIRES WITHIN FIRE ZONES 475 AND 476...INCLUDING BUT NOT LIMITED TO THE SADDLE COMPLEX... SALT...AND VELVET INCIDENTS...MAY EXPERIENCE EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES WILL SUPPORT EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MESSICK HTTP://WEATHER.GOV/POCATELLO
420 WWUS85 KPIH 080952 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 352 AM MDT THU SEP 8 2011 IDZ475-476-082200- /O.CON.KPIH.FW.W.0007.000000T0000Z-110909T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 352 AM MDT THU SEP 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR HIGH HAINES INDICES FOR SOUTHEAST IDAHO FIRE ZONES 475 AND 476... * WINDS/RH...WIND WILL REMAIN LIGHT OUTSIDE OF THUNDERSTORM ACTIVITY. HUMIDITY 13-23 PERCENT. * LIGHTNING...LIGHTNING ACTIVITY LEVEL OF 2. * HAINES INDEX...SIX. * TIMING...THE HAINES INDEX WILL CONTINUE AT SIX THROUGH THURSDAY EVENING...THEN DECREASE TO 4 AFTER MIDNIGHT. * LOCATIONS INCLUDE...THE SALMON-CHALLIS NATIONAL FOREST AND ADJACENT BLM AND STATE LAND. ACTIVE WILDFIRES WITHIN FIRE ZONES 475 AND 476...INCLUDING BUT NOT LIMITED TO THE SADDLE COMPLEX... SALT...AND VELVET INCIDENTS...MAY EXPERIENCE EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES WILL SUPPORT EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
105 WWUS85 KPIH 081948 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 148 PM MDT THU SEP 8 2011 IDZ475-476-090600- /O.CON.KPIH.FW.W.0007.000000T0000Z-110909T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 148 PM MDT THU SEP 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR HIGH HAINES INDICES FOR SOUTHEAST IDAHO FIRE ZONES 475 AND 476... * WINDS/RH...WIND WILL REMAIN LIGHT OUTSIDE OF THUNDERSTORM ACTIVITY. HUMIDITY 13-23 PERCENT. * LIGHTNING...LIGHTNING ACTIVITY LEVEL OF 2. * HAINES INDEX...SIX. * TIMING...THE HAINES INDEX WILL CONTINUE AT SIX THROUGH THURSDAYEVENING...THEN DECREASE TO FIVE AFTER MIDNIGHT...AND EVENTUALLY TO FOUR. * LOCATIONS INCLUDE...THE SALMON-CHALLIS NATIONAL FOREST AND ADJACENT BLM AND STATE LAND. ACTIVE WILDFIRES WITHIN FIRE ZONES 475 AND 476...INCLUDING BUT NOT LIMITED TO THE SADDLE COMPLEX... SALT...AND VELVET INCIDENTS...MAY EXPERIENCE EXTREME FIRE BEHAVIOR AND EXPLOSIVE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES WILL SUPPORT EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MESSICK HTTP://WEATHER.GOV/POCATELLO
319 WWUS85 KPIH 090359 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 959 PM MDT THU SEP 8 2011 ...RED FLAG WARNING FOR HIGH HAINES INDICES FOR SOUTHEAST IDAHO FIRE ZONES 475 AND 476 IS CANCELLED... IDZ475-476-090500- /O.CAN.KPIH.FW.W.0007.000000T0000Z-110909T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 959 PM MDT THU SEP 8 2011 ...RED FLAG WARNING IS CANCELLED FOR HIGH HAINES INDICES FOR SOUTHEAST IDAHO FIRE FIRE ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 6, 3:05 AM MDT, 16 minutes earlier.
Area forecast discussion, Sep 6, 3:05 AM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 305 AM MDT TUE SEP 6 2011 .DISCUSSION...CURRENT WV IMAGERY SHOWING UPPER TROUGH PASSING THROUGH EASTERN IDAHO OVERNIGHT WITH AN UPPER RIDGE AXIS OVER COLORADO/WYOMING. EXPECT TO SEE MORE AMPLIFIED RIDGING OVER THE WEST THROUGH THE REST OF THE WEEK...HOWEVER THE UPPER TROUGH IS EMBEDDED WITHIN THE RIDGE OVER WY AND CO. MODELS FORM A CUT-OFF HIGH OVER MONTANA ON WEDNESDAY. THE RESULTING EASTERLY FLOW OVER EASTERN IDAHO WILL LIKELY ADVECT SOME MOISTURE AROUND THE UPPER TROUGH INTO THE AREA AND FORMING THE BASIS FOR SLIGHT CHANCES OF THUNDER THROUGH SATURDAY. THIS WEAK UPPER LOW IS EXPECTED TO GET ABSORBED BY A DEEPER CUTOFF LOW OVER CALIFORNIA BY FRIDAY NIGHT. AS A RESULT...A MORE SOUTHERLY FLOW WILL BECOME PREDOMINANT OVER THE AREA AND BRING WIDESPREAD CHANCES FOR THUNDERSTORMS INTO EARLY NEXT WEEK. MODELS SEEM TO BE IN AGREEMENT OVER MAINTAINING THE UPPER HIGH OVER MONTANA THROUGH FRIDAY NIGHT AS WELL AS THE GENERAL EVOLUTION OF THE CUT-OFF LOW OVER CALIFORNIA. HINSBERGER && .AVIATION...UPPER LOW SHEARING NE INTO WYOMING EARLY THIS MORNING WITH ATTENDING CONVECTION ROTATING THROUGH EXTREME SE IDAHO WHILE CNTRL MOUNTAINS GENERALLY DRY. MODELS SHOW LINGERING INSTABILITY ACROSS THE CNTRL MOUNTAINS AND MONTANA/WYOMING BORDERS TODAY AS LOW LIFTS INTO WYOMING AND THEN DRIFTS SOUTH TOWARD COLORADO TONIGHT. VFR CONDITIONS WILL PREVAIL. MAY SEE VCTS AT KSUN AND KIDA THIS EVENING FROM 21-03Z. HUSTON && .FIRE WEATHER...UPPER LOW SHEARING INTO WYOMING EARLY THIS MORNING WITH RESIDUAL INSTABILITY EXPECTED TO LINGER ALONG THE MONTANA/WYOMING BORDER THROUGH THIS AFTERNOON AND ALONG THE SRN EXTENT OF THE CNTRL MOUNTAINS FROM MACKAY TO MONIDA PASS. APPEARS THAT THE SNAKE PLAIN AND DISTRICTS TO THE SOUTH AND EAST HAVE RECORDED HIGHER HUMIDITY WHILE THE CNTRL MOUNTAINS CONTINUE TO STRUGGLE WITH POOR RECOVERY EARLY THIS MORNING. THIS COUPLED WITH MODERATE TO HIGH HAINES INDICES ACROSS THE CNTRL MOUNTAINS FOR THIS AFTERNOON HAS PROMPTED ANOTHER RED FLAG WARNING FOR FIRE WEATHER ZONES 475 AND 476. MODELS CONTINUE TO STRUGGLE WEDNESDAY AND BEYOND WITH REGARDS TO A DEFINITIVE SOLUTION. GENERAL IDEA AT THIS TIME FAVORS SOME KIND OF WEAK INSTABILITY SHOWERS ACROSS OREGON/NEVADA THURSDAY AS A VERY WEAK TROUGH SETTLES INTO NRN CALIFORNIA. THIS WEAK TROUGH EVENTUALLY SPINS UP INTO A DEEPENING CLOSED LOW CIRCULATION THAT DRIFTS INTO SRN CALIFORNIA FRIDAY AND KICK-STARTS A SUB-TROPICAL FETCH WHICH PUSHES NORTH THROUGH THE GREAT BASIN INTO IDAHO AS EARLY AS SUNDAY. AGAIN...THE MODELS HAVE BEEN STRUGGLING AND THIS SOLUTION REMAINS IN FLUX. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL MIDNIGHT MDT IDZ475-476. &&
Hazardous weather outlook, Sep 5, 4:27 AM MDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 427 AM MDT MON SEP 5 2011 IDZ017>025-031-032-061030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 427 AM MDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE EASTERN HIGHLANDS THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. HEAVY RAINS MAY POSE A FLASH FLOODING THREAT...ESPECIALLY NEAR RECENTLY BURNED AREAS. DANGEROUS FIRE CONDITIONS ARE EXPECTED TODAY IN THE CENTRAL MOUNTAINS. SEE OUR WEBPAGE FOR DETAILS ON WARNINGS IN THAT AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE TUESDAY AFTERNOON AND EVENING THEN SLOWLY DIMINISH THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.